Ketoprofen and Weight Gain
Certain side effects have been reported with people taking ketoprofen, and weight gain of a gradual nature occurred in less than 1 percent of patients during clinical studies of the drug. If you experience a gradual weight gain with ketoprofen, you might try eating a healthier diet, exercising more often, and limiting your alcohol intake. Contact your healthcare provider if you notice a rapid and unexpected weight gain while taking ketoprofen -- it could be a sign of congestive heart failure.
There are a number of problems that have been reported in people taking ketoprofen. Gradual weight gain is one of these problems; however, it is rare. In previous clinical studies, weight gain occurred in less than 1 percent of people taking ketoprofen. Given how uncommon weight gain is with ketoprofen, it is difficult to say whether it is actually caused by the medication, other factors, or a combination of both.
Before medicines are approved, they must go through several clinical studies in which thousands of people are given a particular medicine and compared to a group of people who do not receive the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur more in than 1 percent of people and those that occur in less than 1 percent of people.
Gradual weight gain with ketoprofen was seen in less than 1 percent of people. Weight gain also occurred just as often in the group of people not taking ketoprofen. This is why it is difficult to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.